stress/autonomic nervous system/digestion/erectile dysfunction
- 11-11-2010, 09:16 PM
stress/autonomic nervous system/digestion/erectile dysfunction
About 8 months ago, I got involved in some online gambling. My body was under extreme stress and I could feel my stomach tightening up and had the nervous stomach feeling. A couple weeks into the gambling, I noticed pain/swelling coming from my middle/right of stomach (right upper quadrant). The swelling could range from about the size of golf ball, to half a baseball. I also noticed that I could not poop anymore (constipation) and felt very weak in the legs, had headaches, dizzyness, etc. Many symptoms of very high stress.
For the next few months, I visited docs running tests to see what it might be. One thing that showed up on an endoscopy was a doctor said I had, "very poor gastric motility consistent with severe gastroparesis." However, I had a gastroparesis test done month or two after this, and it came back normal.
In September, a surgeon I was referred to tried doing a pain shot in the area to bring me some relief. I was hoping this would work because my research led me to believe that what I could have been experiencing was a chronic abdominal wall pain, from nerve entrapment, nerve compression, nerve irration in the area, etc. After this shot did not help me, I read that massaging the area and putting pressure on it might restore blood flow and this could possibly help. Massaging the area ended up making problem worse and my stomach become very distented, bloated, more painful, symptoms worse, etc. My stomach is distented so much that it becomes very painful on a daily basis.
Since September, I have visited gastro docs at 3 big hospitals in florida, cleveland clinic, shands, and mayo. The mayo doc thinks some of pain might be coming from acid reflux (because I have a history of gastric ulcer and other acid reflux damage) and he thought maybe part of pain/swelling was coming from my spine because I have some disk deterioration. The Cleveland doc thought it was abdominal wall pain most likely being caused from some kind of nerve entrapment or nerve irration and this could be causing the muscles are the area to swell. She wanted me to see a pain management doc for nerve shots and utilize surgery as a last resort. The Shands docs wants to redo the gastroparesis test, do a small bowel bacteria overgrowth test, she said pain shots may or may not help, and she really didn't seem like she knew what to do.
I am very concerned now because it seems my autonomic nervous system might not be functioning right. In the past few months I have noticed my erectile dysfunction is gotten very bad, I cannot urinate like I used to (hold it in too long), sweat more often, have alot of chest pain, and have alot of headaches and feel dizzy often throughout the day. I looked it up and autonomic nervous system is connected with stress and maybe the extreme stress I went through for a few months could have altered this system in some way.
My questions to you are:
1. What do you think is causing the pain/swelling? It is near my right rib, but the pain can sometimes spread out in the middle and lower right of abdomen.
2. Do you think the high level of stress could have damaged or affected my autonomic nervous system? If yes, how do I go about trying to fix it.
3. What should I do about the erectile dysfunction issue? I already have had low T for many years and this has made things much worse.
Some important things for you to know:
--I have noticed since this happened that my stools will often be clay colored or very light brown.
--When I drink a green superfood vegetable drink, it used to turn my stools green colored. It now does not affect the color of stool at all.
--I am taking clomid right now to help raise my natural T level. I have not felt any positive benefit so far.
--When I stopped gambling completely, I felt so tired I could barely stand up. I ended up taking small doses of cortef and this helped me regain some energy.
--I do not have any more night time erections and this is affecting my sleep. Worse sleep.
--Taking prilosec (acid reducer) does seem to help a little with the pain in middle of stomach. Still have alot of pain in right area of abdomen.
--Have daily headaches, feel dizzy, etc. I am thinking this is blood pressure, blood sugar, or both.
--Since this happened, my appetite has increased alot. I have gained weight and body has basically went to ****. I think the appetite increase is probably due to increased blood sugar levels, higher insulin, loss of blood sugar control, etc.
--I am working with a surgeon who will do an exploratory laproscopy to see if he can find the problem. He mentioned there could be some scar tissue or something similar to this in the area that is causing a problem. I am trying to save this a last resort, and find another way to treat this if possible.
--There are probably more, but this is all I can think of right now.
My thoughts on the issue:
I do not think the pain and swelling are going to go away on its own. I think the area in my abdomen with the pain is causing some of other problems with digestion and could be affecting my autonomic nervous system.
I believe it is most likely nerve entrapment or nerve irration in the area and this causing the muscles in the area to swell. Abdominal wall pain in some form. The second thing it may be, but unlikely, is some kind of blood flow problem. Not having the proper blow to digestive system could cause constipation, but I am not sure. It could be a combination of these 2, or maybe none of them.
I am very concerned about the ED issue and need to address it asap. I do have an aggressive plan to treat my low T levels and I think I that will really need to focus on balancing all my hormone levels.
I am also pretty concerned about my autonomic nervous system. I am hoping it will get better with time and when I rebalance my hormone levels. I think my smpyphatic nervous system became very overactivated, and this caused alot of problems. I looked into trying to activate my parasymphatic nervous system through medications or lifestyle changes, but have not been able to locate too much info.
Any thoughts or recommendations is greatly appreciated. Thank you.
- 11-11-2010, 09:40 PM
Pete, I'm sorry you are going through this ordeal. Do you by chance take any stimulants like coffee or ephedrine? I know from personal experience stimulants have totally made my nervous system, and whole body, feel whacked out after daily use over the course of several months. After cessation things returned to normal. Whatever the cause may be, this is not an eternal situation you are suffering from, only temporal
- 11-15-2010, 03:02 PM
- 5'11" 228 lbs.
- Join Date
- Aug 2009
- Rep Power
- Lv. Percent
Have you tried using something that helps control cortisol (a stress hormone)? I think erase from PES helps with cortisol (and lowers estrogen levels) and primordial performance has EndoAmp which helps lower cortisol (and raises GH levels).
Cortisol is made from the same material as testosterone, so high cortisol could be the cause of your low T levels.
11-16-2010, 11:20 PM
In some people cases it goes alot deeper...
I am not a medical Dr, please keep in mind that this answer is for information purposes only, and is not intended to diagnose, treat or replace sound medical advice from your physician or health care provider.
Similar Forum Threads
- By atlninja82 in forum Post Cycle TherapyReplies: 3Last Post: 04-19-2010, 11:54 AM
- By drivehard in forum SupplementsReplies: 1Last Post: 12-04-2008, 09:18 PM
- By Scottyo in forum Male Anti-Aging MedicineReplies: 1Last Post: 04-03-2007, 09:58 AM
- By yeahright in forum 35 and OlderReplies: 0Last Post: 02-05-2007, 12:07 AM
- By Chemo in forum PheromonesReplies: 2Last Post: 07-18-2004, 01:04 AM